Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 115, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 26, 2012, 6:37 AM CDT for 5 counties in Tennessee. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2012, 6:37 AM CDT (11:37 UTC)
- Expired
- Apr 26, 2012, 7:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bledsoe County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 138 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 7:20 AM CDT | HAIL 1 | Pikeville, TN | |
| Apr 26, 7:35 AM CDT | HAIL 1 | 4 W Niota, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 5:22 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1411 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
546
WUUS54 KMRX 261137
SVRMRX
TNC007-107-121-123-143-261230-
/O.NEW.KMRX.SV.W.0115.120426T1137Z-120426T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
737 AM EDT THU APR 26 2012
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLEDSOE COUNTY IN EAST TENNESSEE...
MCMINN COUNTY IN EAST TENNESSEE...
MEIGS COUNTY IN EAST TENNESSEE...
MONROE COUNTY IN EAST TENNESSEE...
RHEA COUNTY IN EAST TENNESSEE...
* UNTIL 830 AM EDT/730 AM CDT/
* AT 736 AM EDT/636 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROCKWOOD TO 5 MILES
NORTHEAST OF SMITHVILLE...AND MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
PIKEVILLE...DECATUR...ATHENS...SPRING CITY...GRANDVIEW...TEN
MILE...MELVINE...MURRAY STORE...PEAKLAND...MOUNT CREST...NIOTA...
EVENSVILLE...CLEAR WATER...OLD WASHINGTON...ENGLEWOOD...MOUNT
VERNON AND OLD CUMBERLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3572 8528 3577 8525 3578 8504 3576 8500
3577 8491 3583 8480 3579 8474 3575 8474
3574 8470 3570 8467 3572 8464 3572 8463
3565 8461 3563 8452 3539 8429 3555 8543
3557 8543
TIME...MOT...LOC 1137Z 325DEG 26KT 3581 8470 3598 8573
$$
DH1 follow-up statement
805
WWUS54 KMRX 261205
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
805 AM EDT THU APR 26 2012
TNC007-107-121-123-143-261230-
/O.CON.KMRX.SV.W.0115.000000T0000Z-120426T1230Z/
RHEA TN-BLEDSOE TN-MCMINN TN-MEIGS TN-MONROE TN-
805 AM EDT THU APR 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM
EDT/730 AM CDT/ FOR MONROE...MEIGS...MCMINN...BLEDSOE AND RHEA
COUNTIES...
AT 800 AM EDT/700 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TEN MILE TO 24
MILES NORTHWEST OF MOUNT CREST...OR ALONG A LINE EXTENDING FROM 8
MILES NORTHWEST OF SWEETWATER TO 10 MILES SOUTHWEST OF SPARTA...
MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE...
PIKEVILLE...DECATUR...ATHENS...DAYTON...SPRING CITY...MURRAY
STORE...PEAKLAND...MOUNT CREST...NIOTA...EVENSVILLE...CLEAR
WATER...OLD WASHINGTON...ENGLEWOOD...MOUNT VERNON AND OLD
CUMBERLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3572 8528 3577 8525 3578 8504 3576 8500
3577 8491 3583 8480 3579 8474 3575 8474
3574 8470 3570 8467 3572 8464 3572 8463
3565 8461 3563 8452 3539 8429 3555 8543
3557 8543
TIME...MOT...LOC 1205Z 325DEG 26KT 3564 8456 3582 8559
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:26 AM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Apr 26, 2:26 AM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 326 AM EDT THU APR 26 2012 .SHORT TERM...(TODAY AND TONIGHT)...ACTIVE WEATHER DAY ACROSS THE FORECAST AREA WITH AN OUTBREAK OF SEVERE WEATHER ANTICIPATED. RADAR AND SATELLITE SHOWS AN AREA OF CONVECTION ACROSS WESTERN KENTUCKY...SOUTHERN ILLINOIS...AND SOUTHERN INDIANA. THESE STORMS ARE IN RESPONSE TO A 90-100KT UPPER JET MOVING SOUTHEAST TOWARD THE TENNESSEE VALLEY TODAY. THE LEFT EXIT REGION OF THE JET IS PRODUCING DIVERGENCE ALOFT. ALSO...WARM FRONTAL BOUNDARY IS SITUATED ACROSS THE OHIO VALLEY INTO THE CENTRAL APPALACHIANS. THIS BOUNDARY ALONG WITH AN INCOMING WEAK COLD FRONT WILL PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS WILL LIKELY BECOME SEVERE WITH THE MAIN CONCERN BEING DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL. ISOLATED TORNADOES ARE POSSIBLE GIVEN THE EXPECTED SHEAR...BUT MAINLY ASSOCIATED WITH BOW FEATURES. THIS BOUNDARY WILL MOVE SOUTH OF THE AREA OVERNIGHT ENDING THE CHANCE OF CONVECTION. PLENTY OF LOW LEVEL MOISTURE TO KEEP SKIES MOSTLY CLOUDY OVERNIGHT. GENERALLY FOLLOWED GFS MOS THROUGH THE PERIODS. .LONG TERM (FRIDAY THROUGH WEDNESDAY)...OVERALL...THE DAYS IN THIS PART OF THE FORECAST WILL HAVE VERY LITTLE SIGNIFICANT UPPER LEVEL DYNAMICS PASSING THROUGH THE REGION...BUT AT THE SURFACE FRONTAL BOUNDARIES WILL BE IN THE AREA QUITE A BIT THROUGH THE WEEKEND. AT THE START OF THIS PERIOD A STALLED FRONTAL BOUNDARY WILL BE LOCATED JUST SOUTH OF THE CWA...ORIENTED W-E ACROSS N GA. DURING THE DAY ON FRIDAY THE BOUNDARY IS EXPECTED TO LIFT NORTHWARD INTO THE OHIO VALLEY. HOWEVER...THE FRONT IS EXPECTED TO SURGE SOUTHWARD AGAIN AS A SURFACE LOW ZIPS EASTWARD TO OUR NORTH AROUND SUNDAY. HIGH PRESSURE SLOWLY STARTS TO BUILD INTO THE AREA BEHIND THE FRONT...BUT THEN SHIFTS TO BUILD MORE EAST OF THE APPALACHIANS...RESULTING IN MORE OF A BACKDOOR FRONTAL SITUATION FOR EARLY NEXT WEEK. RETURN FLOW STARTS IN THE MISS VALLEY QUICKLY...AND BY THE END OF THE FORECAST PERIOD ON WENDESDAY...THE RETURN FLOW SHOULD BE GETTING ESTABLISHED HERE AS WELL. WITH GOOD AGREEMENT ON THIS RETURN FLOW...BUMPED UP DEW POINTS IN THE SOUTHERN AREAS AS KCHA SEEMED TOO LOW FOR LAST 24-36 HOURS OF FORECAST. ALSO BUMPED UP MIN TEMP SLIGHTLY FOR TUE AND WED NIGHTS IN THE SOUTH. ALTHOUGH THUNDER IS POSSIBLE IN SOME OF THESE PERIODS...LOOKS LIKE SEVERE THREATS WILL BE LOW. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 80 59 82 60 85 / 60 30 40 20 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 77 56 79 60 84 / 70 30 40 20 30 OAK RIDGE, TN 77 56 79 59 84 / 70 20 30 20 40 TRI CITIES AIRPORT, TN 76 50 75 51 84 / 70 20 30 40 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Apr 26, 2:52 AM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 352 AM EDT THU APR 26 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270800- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 352 AM EDT THU APR 26 2012 /252 AM CDT THU APR 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... ...AN OUTBREAK OF SEVERE THUNDERSTORMS POSSIBLE TODAY ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA... A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE TENNESSEE VALLEY TODAY PRODUCING WIDESPREAD THUNDERSTORMS. SOME OF THESE STORMS MAY BECOME SEVERE...BRINGING THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. ISOLATED TORNADOES ARE POSSIBLE. FIRST ROUND OF STORMS WILL MOVE INTO THE AREA SOON AFTER DAYBREAK THIS MORNING. THE GREATEST CONCENTRATION OF THUNDERSTORMS THIS MORNING WILL BE ALONG AND NORTH OF INTERSTATE 40. A SECOND ROUND OF THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FRONTAL BOUNDARY WILL BE THE PRIMARY FOCUS FOR THE POSSIBILITY OF SEVERE STORMS. THE FRONTAL BOUNDARY WILL BE IN THE REGION FRIDAY THROUGH SUNDAY. WHILE THE FRONT IS IN THE AREA...THERE IS AT LEAST A RISK OF A FEW SEVERE STORMS IN THE AREA...BUT THE OVERALL THREAT IS EXPECTED TO BE LIMITED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SPOTTERS MIGHT BE NEEDED FOR A SHORT PERIOD IN SOME LOCATIONS FRIDAY...SATURDAY...OR SUNDAY.
In the hours before
Special weather statement, Apr 26, 12:39 AM CDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 139 AM EDT THU APR 26 2012 VAZ006-260615- RUSSELL VA- 139 AM EDT THU APR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RUSSELL COUNTY UNTIL 215 AM EDT... AT 136 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DAVENPORT...MOVING EAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HONAKER...DYE AND ROSEDALE. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
Local storm report, Apr 26, 5:43 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
643 AM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL RUGBY 36.36N 84.70W
04/26/2012 E1.00 INCH MORGAN TN EMERGENCY MNGR
&&Local storm report, Apr 26, 6:31 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
731 AM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM HAIL RUTLEDGE 36.27N 83.52W
04/26/2012 E0.75 INCH GRAINGER TN TRAINED SPOTTER
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 5:14 AM CDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Roane, Scott | 46 min |
| Apr 26, 5:44 AM CDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Knox, Morgan and 2 more | 46 min |
| Apr 26, 5:51 AM CDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 54 min |
| Apr 26, 6:07 AM CDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon, Monroe, Roane, Sevier | 53 min |
| Apr 26, 6:13 AM CDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Hawkins, Jefferson | 62 min |
| Apr 26, 6:31 AM CDT | Severe Thunderstorm Warning | MRX | Grainger | 14 min |
| Apr 26, 6:42 AM CDT | Severe Thunderstorm Warning | MRX | Greene, Hancock, Hawkins, Sullivan, Washington | 53 min |
| Apr 26, 6:58 AM CDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe, Roane, Sevier | 47 min |
| Apr 26, 7:11 AM CDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan, Unicoi | 46 min |
| Apr 26, 7:30 AM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, McMinn, Meigs, Monroe, Rhea | 60 min |
| Apr 26, 8:10 AM CDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 65 min |
| Apr 26, 12:08 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 67 min |
| Apr 26, 2:57 PM CDT | Severe Thunderstorm Warning | MRX | Blount | 48 min |
| Apr 26, 3:17 PM CDT | Severe Thunderstorm Warning | MRX | Sevier | 19 min |
| Apr 26, 3:42 PM CDT | Areal Flood Advisory | MRX | Blount, Sevier | 2 hr |
| Apr 26, 4:06 PM CDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 54 min |
| Apr 26, 4:34 PM CDT | Areal Flood Advisory | MRX | McMinn, Meigs, Monroe | 116 min |
| Apr 26, 4:54 PM CDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe, Polk | 66 min |
| Apr 26, 5:33 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 57 min |
| Apr 26, 5:38 PM CDT | Severe Thunderstorm Warning | MRX | Scott | 52 min |
| Apr 26, 6:09 PM CDT | Severe Thunderstorm Warning | MRX | Polk | 42 min |
| Apr 26, 6:09 PM CDT | Tornado Warning | MRX | Scott | 26 min |
| Apr 26, 6:31 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Scott | 24 min |
| Apr 26, 6:42 PM CDT | Areal Flood Advisory | MRX | Campbell, Scott | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.